MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER

VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER
Model Number 5567
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
As reported: trapliner broke at, or near weld point during the procedure.Device was removed from the patient with no issues.Pulled out manually, was able to inflate a coronary balloon past the fractured piece, and pulled it back through the guide catheter, and out of the body.
 
Additional Manufacturer Narrative
A manufacturing record review was completed and no related nonconformances were found.One unit of trapliner,was returned for investigation.A returned product evaluation was completed.Only the rx lumen section of the trapliner was returned.Weld joint break was confirmed.It is unknown if any damages were present along the pushrod.The damages are likely to have occurred during use in procedure.Per ifu "exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage or kinking.Do not apply torque to the catheter during delivery, as catheter damage may result".Additional information was received from the account.Mild resistance was noted during the procedure.Ifu also states the following warning, "never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury." fragments were pulled out manually through the guide catheter without any issue.Based on the information and returned product evaluation, the most likely root cause of the issue is operational context and/or unintended use error.

Brand Name
TRAPLINER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key10842972
Report Number2134812-2020-00091
Device Sequence Number11669951
Product Code DQY
UDI-Device Identifier20841156102132
UDI-Public(01)20841156102132
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2022
Device Model Number5567
Device Lot Number677138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2020
Initial Date Received by Manufacturer 10/18/2020
Supplement Date Received by Manufacturer10/18/2020
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight100